Alert archive / California / Winter Storm Watches in 2007

Winter Storm Watch 1, NWS Eureka, CA

February 20, 2007

NWS Eureka, CA issued this winter storm watch at Feb 20, 2007, 4:24 AM PST. It took effect at Feb 21, 2007, 4:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 20, 2007, 4:24 AM PST (12:24 UTC)
In effect from
Feb 21, 2007, 4:00 AM PST
Expired
Feb 20, 2007, 3:05 PM PST
In force
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS46 KEKA 201224
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
424 AM PST TUE FEB 20 2007

...WINTER STORM MAY AFFECT TRAVEL ON MOUNTAIN PASSES LATE TONIGHT
INTO EARLY THURSDAY MORNING...

.A STRONG WINTER STORM WITH AMPLE MOISTURE WILL MOVE INTO NORTHERN
CALIFORNIA LATE TONIGHT. THIS STORM WILL BRING HEAVY RAINFALL TO
THE COAST AND COASTAL RANGES AND HEAVY SNOW INLAND. THE SNOW LEVEL
WILL START OUT NEAR 3500 IN NORTHERN DEL NORTE COUNTY AND NEAR
4000 FEET IN TRINITY COUNTY TONIGHT...AND LOWER TO NEAR 2500 FEET
IN NORTHERN DEL NORTE COUNTY AND 3000 FEET IN TRINITY COUNTY BY
EARLY THURSDAY MORNING.

CAZ003-004-210130-
/O.NEW.KEKA.WS.A.0001.070221T1200Z-070222T1200Z/
NORTH COAST INTERIOR-UPPER TRINITY RIVER-
424 AM PST TUE FEB 20 2007

...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE
WEDNESDAY NIGHT ABOVE 3500 FEET...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH LATE
WEDNESDAY NIGHT. 

A STRONG LATE WINTER STORM WILL STALL OVER NORTHERN CALIFORNIA
EARLY WEDNESDAY MORNING INTO EARLY THURSDAY MORNING. THIS STORM
WILL BRING HEAVY SNOW ABOVE 3500 FEET. SNOWFALL AMOUNTS OF 12 TO
18 INCHES ARE POSSIBLE IN TRINITY COUNTY...EASTERN DEL NORTE AND
HUMBOLDT COUNTIES...AND NORTHEASTER MENDOCINO COUNTY BY THURSDAY
MORNING.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

STAY TUNED TO NOAA RADIO OR LOCAL MEDIA FOR UPDATES OR VISIT OUR
WEB SITE AT HTTP://WWW.WEATHER.GOV/EUREKA.

$$
KENNEDY
2 follow-up statements
000 
WWUS46 KEKA 201819
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1019 AM PST TUE FEB 20 2007

...SNOWFALL MAY AFFECT TRAVEL ON MOUNTAIN PASSES LATE TONIGHT
INTO EARLY THURSDAY MORNING...

.A STRONG WINTER STORM WILL MOVE INTO NORTHERN CALIFORNIA LATE
TONIGHT. THIS STORM WILL BRING HEAVY RAINFALL TO THE COAST AND
COASTAL RANGES AND HEAVY SNOW OVER THE INLAND MOUNTAINS. THE SNOW 
LEVEL WILL LOWER TONIGHT TO 3500 FT IN NORTHERN DEL NORTE COUNTY
AND TO NEAR 4000 FEET IN NORTHERN HUMBOLDT AND TRINITY COUNTY.
SNOW LEVELS COULD DROP AS LOW AS 2500 TO 3000 FEET BY EARLY
THURSDAY MORNING.

CAZ003-004-210730-
/O.CON.KEKA.WS.A.0001.070221T1200Z-070222T1200Z/
NORTH COAST INTERIOR-UPPER TRINITY RIVER-
1019 AM PST TUE FEB 20 2007

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
LATE WEDNESDAY NIGHT...

A STRONG LATE WINTER STORM WILL STALL OVER NORTHERN CALIFORNIA
EARLY WEDNESDAY MORNING INTO EARLY THURSDAY MORNING. THIS STORM
WILL LIKELY BRING HEAVY SNOW ABOVE 3500 TO 4000 FEET. SNOWFALL
AMOUNTS OF 12 TO 18 INCHES ARE POSSIBLE BY EARLY THURSDAY MORNING.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

STAY TUNED TO NOAA RADIO OR LOCAL MEDIA FOR UPDATES OR VISIT OUR
WEB SITE AT WWW.WEATHER.GOV/EUREKA.

$$
000 
WWUS46 KEKA 202305
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
305 PM PST TUE FEB 20 2007

...SNOWFALL TO AFFECT TRAVEL ON MOUNTAIN PASSES LATE TONIGHT INTO
EARLY THURSDAY MORNING...

.A STRONG WINTER STORM WILL BRING HEAVY RAINFALL TO THE COAST AND
COASTAL RANGES AND HEAVY SNOW OVER THE INLAND MOUNTAINS LATE TONIGHT.
THE SNOW LEVEL WILL LOWER TO 3500 FT IN TRINITY COUNTY AND NORTHERN
DEL NORTE AND HUMBOLDT COUNTIES LATE TONIGHT. SNOW LEVELS COULD
DROP AS LOW AS 2500 TO 3000 FEET BY EARLY THURSDAY MORNING.

CAZ003-004-211315-
/O.UPG.KEKA.WS.A.0001.070221T1200Z-070222T1200Z/
/O.NEW.KEKA.SN.Y.0003.070221T1200Z-070222T1200Z/
NORTH COAST INTERIOR-UPPER TRINITY RIVER-
305 PM PST TUE FEB 20 2007

...SNOW ADVISORY IN EFFECT FROM 4 AM WEDNESDAY TO 4 AM PST
THURSDAY ABOVE 3500 FEET...
...WINTER STORM WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 4 AM WEDNESDAY TO 4 AM THURSDAY.
THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

A STRONG LATE WINTER STORM WILL STALL OVER NORTHERN CALIFORNIA
FROM LATE TONIGHT THROUGH EARLY THURSDAY MORNING. THIS STORM WILL
BRING SNOW TO ELEVATIONS ABOVE 3500 FEET. SNOWFALL AMOUNTS OF 8 TO
11 INCHES ARE POSSIBLE BY EARLY THURSDAY MORNING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS...LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

STAY TUNED TO NOAA RADIO OR LOCAL MEDIA FOR UPDATES OR VISIT OUR
WEB SITE AT WWW.WEATHER.GOV/EUREKA.

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this winter storm watch went out at Feb 19, 3:00 PM PST, 13 hours 24 minutes earlier.

Area forecast discussion, Feb 19, 3:00 PM PST, 13 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
300 PM PST MON FEB 19 2007

.SYNOPSIS...HIGH PRESSURE OVER NW CALIFORNIA WILL WEAKEN TONIGHT...
AS A COLD FRONT PUSHES SOUTH TOWARDS THE REGION FROM THE GULF OF
ALASKA. THE FRONT WILL BRING RAIN AND HIGH ELEVATION SNOWFALL TO THE
AREA TUESDAY THROUGH WEDNESDAY. SHOWERS AND VERY LOW SNOW LEVELS
WILL IMPACT THE AREA THURSDAY AS A VERY COLD AIR MASS PUSHES ASHORE.

&&

.DISCUSSION...A WARM FRONT PUSHING INTO THE PACIFIC NW IS SPREADING
RAINFALL SOUTH TO THE CENTRAL OREGON COAST...AND IS BRINGING MAINLY
INCREASING CLOUDS TO NW CA THIS AFTERNOON. VERY LITTLE CHANCE OF
RAIN OR LIGHT SHOWERS TONIGHT EXCEPT CLOSE TO THE OREGON BORDER AS
THE WARM FRONT PUSHES ASHORE NORTH OF THE AREA. A VERY COLD AIR MASS
IS EVIDENT IN SATELLITE IMAGES NORTH OF A NARROW COLD FRONT
CURRENTLY EXTENDING SOUTHWEST FROM VANCOUVER ISLAND TO JUST NORTH OF
HAWAII. SATELLITE BASED PRECIPITABLE WATER VALUES SEEM IN LINE WITH
WHAT THE GFS IS PICKING UP...AND THE PLUME APPEARS TO BE THINNING
OVER THE EAST PACIFIC AS ADVERTISED BY THE MODEL. SO GFS MODEL
INITIALIZATION APPEARS TO BE QUITE GOOD.

MAIN FORECAST ISSUE THIS AFTERNOON IS WHAT WILL HAPPEN WITH SNOW
LEVELS AND QPF OVER THE NEXT 24-48 HOURS...TUESDAY NIGHT AND
WEDNESDAY. GUIDANCE HAS BEEN FAIRLY CONSISTENT WITH THE FRONT AS IT
APPROACHES...SO HAVE MADE LITTLE CHANGE TO THE FORECAST THROUGH
TUESDAY. BIG DISPARITIES BETWEEN THE NAM AND GFS BEGIN TO SHOW UP
TUE NIGHT. AS THE TROUGH DIGS OFFSHORE IT LOOKS AS IF SNOW LEVELS
WILL NOT PLUMMET TOO QUICKLY EVEN THROUGH WEDNESDAY. EXPECT AS THE
FRONT SLOWS IN RESPONSE TO THE TROUGH DIGGING OFFSHORE THAT SNOW
LEVELS WILL REMAIN ABOVE ABOUT 4000 FEET TUESDAY NIGHT MOST AREAS.
MEANWHILE THE MAIN QG FORCING WILL BE ASSOCIATED WITH THE JET
COUPLET WELL OUT OVER THE OCEAN. A STRONG SW JET OVERHEAD WILL
UNDOUBTEDLY HELP SUPPORT LOCALLY MODERATE RAIN AND SNOW SW OF THE
SOUTH FORK DIVIDE DUE TO OROGRAPHIC FORCING...WITH SOUTH FORK PASS
RIGHT IN THE LINE OF FIRE AND PERHAPS GETTING 4-6 INCHES OF SNOW
OVERNIGHT. BUT HEAVY SNOW IS NOT LIKELY TO BE TOO WIDESPREAD ACROSS
TRINITY COUNTY GIVEN THE SW FLOW.

GUIDANCE REMAINS CONSISTENT IN BRINGING THE VERY COLD AIR MASS
ASHORE WED NIGHT AND THURSDAY...WITH 700MB TEMPS DROPPING TO AROUND
-14 DEG CENTIGRADE BY THURSDAY. THIS SHOULD SUPPPORT SNOW LEVELS
AROUND 1500 FEET OR LOWER...WITH ICE PELLET SHOWERS IMPACTING THE
COAST ZONES. GFS AND NAM STILL INDICATE 850-500MB LAPSE RATES AROUND
7.5C/KM AND LIFTED INDICES NEAR -1C AS 500MB TEMPERATURES PLUMMET TO
-33C ON THURSDAY AND THURSDAY NIGHT. THUS HAVE CONTINUED ISOLATED
TSTMS IN THE COASTAL WATERS AND NEARBY COASTAL LAND ZONES.

MEDIUM RANGE MODELS ARE NOT AS GUNG HO ABOUT BUILDING A RIDGE OVER
THE EAST PACIFIC EARLY NEXT WEEK...AND INSTEAD ARE PUSHING A TROUGH
INTO THE GULF OF ALASKA BY LATE SUNDAY AND MONDAY. WILL KEEP CHANCE
OF RAINFALL NORTH OF CAPE MENDOCINO FOR NOW.

&&

.AVIATION...CLOUDS WILL INCREASE OVERNIGHT ACROSS NORTHWEST
CALIFORNIA...WITH STEADY RAIN DEVELOPING FROM HUMBOLDT BAY NORTH
AROUND SUNRISE TUESDAY.  CEILINGS WILL ALSO LOWER...WITH MVFR OR IFR
FLIGHT CONDITIONS SPREADING SOUTH FROM THE OREGON COAST INTO
NORTHERN CALIFORNIA COASTAL SECTIONS. SOUTHERN INLAND AREAS WILL
REMAIN DRY ALL NIGHT...WITH VFR FLIGHT CONDITIONS CONTINUING.  MAB

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY FROM PT ST GEORGE TO PT ARENA OUT 60NM.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 20, 3:05 PM PSTSnow AdvisoryEKA57 hr

Nearby

Winter Storm Watches in California, 2007Every winter storm watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.